| Model Number |
GLY120412 |
| Medical Device Problem Codes |
Material Rupture (1546); Stretched (1601); Difficult to Advance (2920)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/12/2022
Type of Reportable Event
Malfunction
Event or Problem Description
As reported by the field, during a coil embolization of the left coronary artery, a 4mmx12cm galaxy g3 coil (gly120412, 30737325) was attempted to be used for branches that came out from the aneurysm.The complaint coil was inserted and was being advance through a prowler select lpes microcatheter (catalog/lot unknown) but there was a resistance.The coil part came out of the side of the coil sheath, therefore it was being re-sheathe, but the coil became unraveled.There was no effect on the patient.A continuous flush was done.Other concomitant devices are a sheath introducer (terumo), a guidewire (meister) and a y-connector (goodtech).Treatment of the afm from the coronary artery aneurysm to the pulmonary artery, intra-aneurysmal packing and procedure of branches were done.Additional information was received indicating that the complaint coil was removed from the microcatheter and replaced with another coil and the procedure was completed.
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg, initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device number 30737325, and no non-conformances related to the malfunction were identified.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: additional information received indicated that only the complaint coil was removed, therefore there was no cerebral target position loss.The microcatheter was not damaged during manipulation of the coil or noticed to be damaged upon removal from the patient.There was nothing noted to be obstructing the microcatheter.There was no alleged product malfunction with the prowler select.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.The tip of the introducer was firmly installed into the hub of the microcatheter and locked with the rhv during coil advancement.There was no excessive force applied to the device at any time.Section e1.Initial reporter phone: (b)(6).Complaint conclusion: as reported by the field, during a coil embolization of the left coronary artery, a 4mmx12cm galaxy g3 coil (gly120412, 30737325) was attempted to be used for branches that came out from the aneurysm.The complaint coil was inserted and was being advance through a prowler select lpes microcatheter (catalog/lot unknown) but there was a resistance.The coil part came out of the side of the coil sheath, therefore it was being re-sheathe, but the coil became unraveled.There was no effect on the patient.A continuous flush was done.Other concomitant devices are a sheath introducer (terumo), a guidewire (meister) and a y-connector (goodtech).Treatment of the afm from the coronary artery aneurysm to the pulmonary artery, intra-aneurysmal packing and procedure of branches were done.Additional information was received indicating that the complaint coil was removed from the microcatheter and replaced with another coil and the procedure was completed.Further information received indicated that only the complaint coil was removed, therefore there was no cerebral target position loss.The microcatheter was not damaged during manipulation of the coil or noticed to be damaged upon removal from the patient.There was nothing noted to be obstructing the microcatheter.There was no alleged product malfunction with the prowler select.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.The tip of the introducer was firmly installed into the hub of the microcatheter and locked with the rhv during coil advancement.There was no excessive force applied to the device at any time.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 30737325 number, and no non-conformances related to the malfunction were identified.Resistance/friction during advancement, coil introducer prescore rupture and coil unraveled are potential product failures associated with the use of the device.With the information available and without the product available for analysis, the reported customer complaints could not be confirmed.Based on the manufacturing record evaluation, there is no indication that the events are related to the device manufacturing process.The instructions for use (ifu) warns that if the microcoil system becomes immobile in the infusion microcatheter, apply a gentle push-pull motion to free it.If unsuccessful, remove both microcatheter and microcoil system together as a unit and replace with new devices.The instructions for use (ifu) also provides proper handling instructions for the device to prevent such issues from occurring.Stretching or unraveling can occur during procedure handling where force may have been inadvertently applied.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and without the return of the complaint device; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issues.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.